MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION PROPAQ MD DEFIBRILLATOR

ZOLL MEDICAL CORPORATION PROPAQ MD DEFIBRILLATOR
Model Number PROPAQ MD
Medical Device Problem Codes Failure to Deliver Shock/Stimulation (1133); Energy Output Problem (1431)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to treat a patient (age & gender unknown), the device failed to discharge and internally dumped the energy after charging up to defibrillate the patient.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and multi-function cable.The device and cable performed to specification.The device was put through extensive testing including bench handling, power cycling, full functionality testing, button testing, shock button testing and defib cycle testing without duplicating the report.The device was recertified and returned to the customer.Review of the device activity logs showed multiple occurrences of charging events.However, during the charge events, the device was in a lead fault state and the energy was internally discharged.Until the fault state is corrected the device will not recognize a valid patient impedance and will not deliver energy.The logs did show one occurence were the lead fault was cleared and the device delivered a shock to the patient.The errors observed in the log could indicate poor coupling of the electrode pads to the patient's skin.However, the electrode pads were not returned as part of this investigation and this could not be firmly established.Analysis of reports of this type has not identified an increase in trend.

Brand Name
PROPAQ MD DEFIBRILLATOR
Common Device Name
PROPAQ MD
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key9251080
Report Number1220908-2019-03358
Device Sequence Number2449010
Product Code MKJ
UDI-Device Identifier00847946017651
UDI-Public00847946017651
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberPROPAQ MD
Device Catalogue NumberPROPAQ MD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1